Posted 20 April 2014 - 02:39 PM
I was on Rifaximin for a two weeks course for suspected SIBO(2x550mg daily) and the first time around it worked wonders. My rosacea nearly vanished, my ocular rosacea actually did vanish, the deep purple bags under my eyes filled in and lightened, my face became a completely different shape (apparently it's been puffy for years and I never knew, I thought it was just my face shape!), my hands and feet stopped burning with exertion/heat, my hair and skin got more smooth and less dry, I was less tired and achy. And that's just the unexpected benefits! My stomach also improved greatly- I stopped having gas all the time and when I did it no longer smelled like death warmed over (and same with BMs!), I wasn't bloated all the time, and if I avoided my triggers I could eat without having horrible pressure in my stomach. It was amazing. I really thought I was cured.
But I started to get mild lower stomach pain after the first course ran out and my GI had me do another course about 2 weeks later. I wish I had just left it, I think now the stomach pain was just my body readjusting to not having the pill anymore or not having probiotics soon enough (the shipping was delayed, I didn't get them until the second week of being off the antibiotics although I was drinking a lot of kefir.) I stopped taking them five or so days into the second course of rifaximin because I thought maybe they were making it harder on me, but it hasn't cleared anything up.
I'm on day 11 of the second course and I feel TERRIBLE. I haven't felt this bad in ages. My ocular rosacea is back and worse than ever, all the other benefits I mentioned have been undone as well and my face is flushing horribly. My stomach feels like it's full of air, it's always hard and distended and I feel like it's going to burst. I'm constantly nauseous and getting cramps in my stomach. Gas and BMs smell as bad if not worse than before. I look sick, I feel sick, I'm exhausted and my fibro is flaring. I'm just devastated. What's happening? Can anyone help?